We're always talking about the benefits of fillers like Botox and Juvederm, but what are the potential risks and side effects? In a recent article, Food and Drug Administration (FDA) medical officer Janette Alexander, M.D. broke it all down for us:
What are the risks associated with injectables?
"As with any medical procedure, being injected with dermal fillers poses some risks. You should ask what you can expect and contact your health care professional if you are concerned about a particular side effect," Alexander explained.
What are some of the most common side effects?
"Bruising, redness, swelling, pain and itching are all common," Alexander noted. Additional side effects less commonly reported include infections, lumps and bumps, as well as discoloration or change in pigmentation.
Are there any more serious cases of side effects from using injectables?
Rare, but serious risks include scarring, blurred vision, partial vision loss, and blindness if the dermal filler is inadvertently injected into a blood vessel. "It is recommended that health care providers take care to avoid injection into blood vessels (especially around the forehead, nose and eye area) for these reasons," the expert revealed.
"There is also the possibility of an allergic reaction that may lead to a severe reaction (anaphylactic shock) that requires emergency medical help."
How soon or how long after using injectables are these side effects noticable?
"Most side effects occur shortly after injection and go away within two weeks. In some cases, side effects may emerge weeks, months, or years later," Alexander explained.
In part 2 of the side effects of dermal fillers, learn what types of patients should never venture to try this procedure, as well as vital tips to remember if you are looking to try it yourself.
© 2018 BeautyWorldNews.com All rights reserved. Do not reproduce without permission.